MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM CANNULATED DRILL BIT/QC 160MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT

SYNTHES GMBH 2.7MM CANNULATED DRILL BIT/QC 160MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Model Number 310.67
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, while the surgeon was drilling over a wire, it was reported that the wire was stuck inside drill bit losing his place.A new wire was placed and the surgery was successfully completed.The procedure was successfully completed with no surgical delay.No fragments were generated.No patient consequence was reported.This complaint involves two (2) devices.This report is for one (1) 2.7mm cannulated drill bit/qc 160mm this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional pro-codes: gff, gfa, hwe complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM CANNULATED DRILL BIT/QC 160MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16462811
Report Number8030965-2023-02523
Device Sequence Number2493538
Product Code HSZ
UDI-Device Identifier10886982186898
UDI-Public(01)10886982186898
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.67
Device Catalogue Number310.67
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Initial Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.25MM THREADED GUIDE WIRE 150MM
Patient Age71 YR
Patient SexMale